MAUDE Adverse Event Report: FHC, INC. STAR¿ DRIVE MA; NEUROSURGICAL MICRO TARGETING DRIVE

FHC, INC. STAR¿ DRIVE MA; NEUROSURGICAL MICRO TARGETING DRIVE
Model Number 70-ZD-MA-00216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/30/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Fhc is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by fhc, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Fhc has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, fhc, or its employees that the device, fhc or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Fhc objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On october 30, 2024 fhc was contacted by neurosurgery program coordinator at evergreen healthcare reporting that they had 3 patients recently who underwent dbs surgeries that developed infections.In the course of investigating these issues, they found that one of our star drives was used in each surgery.The facility is reviewing all the potential factors and that includes inspection of all equipment.As such, the hospital requested a review of processing of the product from fhc field technicians with their staff.Additionally, they noted that they would be sending the product to fhc for preventive maintenance because it was overdue.On 11/5/2024 fhc received the following additional information from the hospitals neurosurgery program coordinator: 1.(b)(6) 2024 lead placement, presented to ed with s/s of infection on (b)(6), removal of lead on (b)(6).Staph aureus, serratia marsescens.Pt underwent course of iv antibiotics 2.On (b)(6) 2024 lead placement, (b)(6) reports s/s of infection, (b)(6) removal of lead.Coag neg staph and normal skin flora, yeast.Course of iv antibiotics 3.On (b)(6) 2024 lead placement, (b)(6) s/s of infection, serratia marsescens.Lead removal (unknown date), pt deceased.There was no indication of any failure or defect related to fhc product.This product is non-patient contacting.
 
Additional Manufacturer Narrative
The star drive system was returned to fhc for evaluation on november 6th, 2024.The system was examined by fhc's engineering coordinator and was then given to fhc's electro-mechanical technicians for the maintenance and qc of the system.A visual inspection of the star drive system did not reveal anything unusual.There was no visible debris, no scratches, knicks or blemishes in the coating that could correlate to the issue described and the system looked in good general condition.Integrity of the tip on the lead depth stop screw was confirmed.All screws and thumbknobs were present, secured and working properly.Movement of the advancement knob was confirmed to be smooth and consistent.The foot to carriage distance was confirmed to be within tolerance.Inserts around the 5-hole bushings on the leksell frame adapters were re-secured inside the adapter's stainless-steel tube and passed fhc's force gauge test.Proper fit of the frame adapter with the star drive was confirmed.The entire system was checked for alignment and passed all inspection criteria with no issues found.Fhc, inc.Has tried multiple times to get more information from the customer regarding the sterilization process they are using, what other products are involved etc., however, we have been unable to get a response.As a conclusion, fhc could not find anything unusual on the returned star drive system, that could correlate to the issue described by evergreen health.The system was serviced and passed all inspections.

Brand Name
STAR¿ DRIVE MA
Common Device Name
NEUROSURGICAL MICRO TARGETING DRIVE
Manufacturer (Section D)
FHC, INC.
1201 main street
bowdoin ME 04287
Manufacturer (Section G)
FHC, INC.
1201 main street
bowdoin ME 04287
Manufacturer Contact
kelly moeykens
1201 main street
bowdoin, ME 04287
2076665651
MDR Report Key20624834
Report Number3002250546-2024-00005
Device Sequence Number7353507
Product Code HAW
UDI-Device Identifier00873263002162
UDI-Public00873263002162
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K092562
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70-ZD-MA-00216
Device Catalogue Number70-ZD-MA
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient SexUnknown